Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Reyataz, Epzicom, Sleep Problems and Changing Treatments..

(1/2) > >>

ChristopherSF:
Hey folks, its been months since I have logged onto the forums and I hope everyone is doing well. :)

I'm needing some help/advice regarding my meds and possibly changing treatments.  I've been on meds now for almost 11 months and my numbers are great... undetectable and my t-cell count has risen to almost 800.  Percentage of lymphocytes keeps going up too.. 38%.  I go for another blood draw actually today so those numbers are from back over the summer.

I have been having a lot of problems with sleep since starting the meds.   I workout religiously, eat very clean and have good stress management skills.  Despite trying to do all the right things, I still can't fall asleep and can lay awake for a few hours and then have to get up and take a sleeping pill.  Even the pills aren't really working anymore.

I'm wondering if the Reyataz and Epzicom pills are causing the sleep disturbances... I know it can be a sideffect.  Has anyone else experienced this?  This is a tough spot to be in as I need sleep but at the same time you hate to change your meds when your numbers keep going up.  Would love to hear from any of you.

Thanks so much.

Cheers,

Chris

Matty the Damned:
Christopher!

I've been wondering about you!

-huggles- :-*

I'm so glad to hear that your numbers are good. Well done, doll!

As for the sleep problems. Well, it's a tricky one. I appreciate that you don't want to switch combinations at the moment given your excellent response.

First up, I'd recommend you discuss this with your doctor. It's not uncommon for sleeping tablets (especially those from the benzodiazepine family) to lose effectiveness over time. They can also be quite addictive and can actually add to your sleep problems.

In the meantime, you might want to pay attention to your "sleep hygiene". Some aspects of this are:

No caffeine after 3 pm. No tea, coffee, cola drinks chocolate etc.

Go to bed at the same time each night. If you haven't fallen asleep after say 20 minutes or so. Get up and do something. Boring things are good. Ironing, cleaning, sorting your frocks according to fabric and colour. Once you get sleepy, go back to bed and try again.

It's important that the only thing you do in bed (aside from you-know-what ;)) is sleep. Don't watch TV or even read in bed. You want to associate bed with sleep.

Exercise, if you can. Physical activity is good at wearing you out.

Fondly,

MtD -- aka xdenizen aka Matty
(Who has missed Christopher)

ChristopherSF:
Hi Matty,

Thanks for the nice reply.

I have done everything you suggested.  I workout a lot.. weights/run.. always have.   I don't drink coffee or soda, just one cup of green tea a day.

I have discuss this with my doctor.. he's a very progressive doctor in SF.... he's not in favor of me switching meds since my numbers are skyrocketing!    However, he says if I want to make the switch we can.  Its a tough call... I am going to try some other things... more meditation.  I already do acupucture.  I think the only thing keeping me going is the exercise and a good diet.... when I exercise I can at least make it through the day.

I am learning its all about attitude...

Hope you are well.

Cheers,
Chris

J.R.E.:
Hello Chris,

I am on Epzicom,( But not reyataz) I am also on Viread and viramune. If my numbers were as good as yours I could certainly understand the hesitancy of switching meds.

I currently have no problem getting to sleep, usually within 20 minutes of hittting the sack. There are some days that do take a little longer, Depends on what I have on my mind that day, and how wound up I am. I currently take no anti-depressants or sleeping pills. It sounds as thougfhyou are doing everything else right. Talk to your doctor, and see what alternatives he suggest to you. Good luck, let us know what is decided.



Take care--------Ray

ChristopherSF:
Thanks Ray, you take care too.

Cheers,

Chris

Navigation

[0] Message Index

[#] Next page

Go to full version